Ok, so I went to the hospital today for my adrenal function tests. The nurse checked my vitals then administered the medication then checked my vitals again. He seemed quite concerned that my vitals did not change after I had the meds. He said that usually patients that receive the meds have a rise in both their blood pressure and their pulse as the medication is essentially a large dose of adrenaline. I had neither! He wouldn't confirm that this was a problem or issue. All he said was that he is not a doctor and couldn't tell me anything. Why tell me your concerns about my vitals not changing then tell me you can't tell me anything. Did anyone else have these issues? Does anyone know what this could possibly mean? I am concerned.
Did you get an ACTH test? That is not adrenaline...
What is *usual* is ... ah - well... it means nothing.
I used to have Cushing's disease - which was elevated cortisol- I know hundreds of people with it and we all vary. My BP was LOW with high cortisol and now with my adrenals out - stayed low. Most people yes, with high cortisol do have higher and some have really high - but it does not have to be and does not really mean anything.
So, bodies just react differently. The nurse was thinking everyone fits into a box but we don't. Some people with low cortisol have high BP!
Thank you for responding. I had an ACTH stim test. The medication given to me was cosyntrophin. The nurse explain to me (referencing the movie Pulp Fiction where the dying girl is injected in the heart and jumps off the gorund) that this medicine is essentially like giving me a lot of adrenline. He stated that I should have had a rise in blood pressure and heart rate immediately after receiving the medication. I had no reaction. He was floored that I had no change in my vitals. He even check them 3 times to make sure. He states he has never seen anyone without a change in vitals. I am hoping I hear from my endo today with the results of the test! Again, thank you for your input.
It can raise BP - but it is NOT like the pulp fiction movie - otherwise it would be an alternative medication for that use and it is not. It really can differ a lot.
People vary a lot in their reactions to the stim test - some feel nothing (but you still may react to the test). I had Cushing's with low blood pressure. It just is a *most* thing - but not quite like pulp fiction (dang that test would be pretty dangerous! hospital time!) so... cripes...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.